Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I AM 71 -I BEEN HAVING BAD PAINS IN MY

Answered by
Dr.
Dr. Aaron Branch

General & Family Physician

Practicing since :2011

Answered : 379 Questions

default
Posted on Tue, 1 Jan 2019 in Back Pain
Question: I AM 71 -I BEEN HAVING BAD PAINS IN MY BACK AROUND THE BOTTOM OF MY RIBS, AT TIMES A 10. WENT TO MY DOCTOR AND CHECKED MY KIDNEY FUNCTION- HAD EX-RAYS- EVERY THING IS NORMAL ? GIVEN TIZANIDINE HCL 2 MG FOR MUSCLE SPASMS (NO REAL HELP) IT SEEMS TO ME THIS HAS STARTED WHEN I WAS GIVEN LOSARTAN POTASSIUM 100MG. FOR HIGH BLOOD PRESSURE . ANY SUGGESTIONS ? THANK YOU
doctor
Answered by Dr. Aaron Branch 32 minutes later
Brief Answer:
Losartan does not cause pain

Detailed Answer:
Hello, I'm Dr. Branch, thanks for using Ask a Doctor. Losartan does not cause pain or have any other side effect that would explain the pain you are having, so I would not think it could be related at all. Without being able to examine you, if your kidneys seem to be fine, muscle spasms would be most likely, which unfortunately can be very painful. If 2 mg of the tizanidine isn't helping, you could ask your doctor if you can increase to 4 mg to see if that helps. You could also talk with them about switching to another muscle relaxer to see if that helps. Otherwise, you can normally take Tylenol and try a hot pad for the pain. You may even need something stronger for pain temporarily like Tramadol. Usually pain from muscle spasms should resolve in a couple weeks, I hope it improves sooner in your case.

I hope that helps some, please let me know if you have any other questions or anything else I can help with, I would be happy to do so.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on